Alert archive / New York / Tornado Warnings in 2010

Tornado Warning 5, NWS Binghamton, NY

June 28, 2010Cayuga County, Cortland County, Tompkins County, New York

NWS Binghamton, NY issued this tornado warning at Jun 28, 2010, 7:32 PM EDT for Cayuga County, Cortland County, Tompkins County, New York. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2010, 7:32 PM EDT (23:32 UTC)
Expired
Jun 28, 2010, 8:00 PM EDT
In force
28 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Cortland County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 49 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:41 PM EDTFUNNEL CLOUD8 W Cortland, NY
Jun 28, 7:48 PM EDTTSTM WND DMGHomer, NYTREES AND WIRES DOWN ON SEVERAL VILLAGE ROADS
Jun 28, 7:50 PM EDTTORNADOCortland, NYAN UNTRAINED SPOTTER REPORTED A TORNADO IN THE CORTLAND AREA. THIS IS AN UNCONFIRMED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WFUS51 KBGM 282332
TORBGM
NYC011-023-109-290000-
/O.NEW.KBGM.TO.W.0005.100628T2332Z-100629T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
732 PM EDT MON JUN 28 2010

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CAYUGA COUNTY IN CENTRAL NEW YORK...
  CENTRAL CORTLAND COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...

* UNTIL 800 PM EDT.

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOCKE...
  MOVING EAST AT 30 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  GROTON BY 740 PM EDT...
  MUNSONS CORNERS...CORTLAND AND HOMER BY 755 PM EDT...
  MCGRAW AND 6 MILES WEST OF SOLON BY 800 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4265 7593 4243 7602 4258 7656 4275 7650
TIME...MOT...LOC 2332Z 286DEG 27KT 4264 7641

$$

MLJ
1 follow-up statement
557 
WWUS51 KBGM 282346
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
746 PM EDT MON JUN 28 2010

NYC011-023-109-290000-
/O.CON.KBGM.TO.W.0005.000000T0000Z-100629T0000Z/
CORTLAND NY-TOMPKINS NY-CAYUGA NY-
746 PM EDT MON JUN 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN CAYUGA...NORTHEASTERN TOMPKINS AND CENTRAL CORTLAND
COUNTIES...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GROTON...MOVING
EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  CORTLAND...MUNSONS CORNERS AND SOUTH CORTLAND BY 755 PM EDT...
  MCGRAW...SOLON AND EAST HOMER BY 800 PM EDT...

THE PUBLIC HAS REPORTED WIND DAMAGE IN THE LOCKE AREA OF SOUTHERN 
CAYUGA COUNTY.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4265 7593 4243 7602 4258 7656 4275 7650
TIME...MOT...LOC 2346Z 286DEG 27KT 4261 7627

$$

MLJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 28, 1:46 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 28, 1:46 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
146 PM EDT MON JUN 28 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT...WITH SCATTERED SHOWERS
AND THUNDERSTORMS PRECEDING IT...THROUGH THE EVENING HOURS. MUCH
COOLER TEMPERATURES WILL FOLLOW FOR TUESDAY AND WEDNESDAY...BEHIND THE FRONT.
HIGH PRESSURE WILL ALSO BUILD IN...BRINGING MAINLY DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AT 125 PM... TWO MAIN AREAS OF CONVECTIVE DEVELOPMENT THIS
AFTERNOON. ONE IS OVER WESTERN NY...AHEAD OF THE MAIN COLD FRONT
ACROSS ONT AND LOWER MI. THE OTHER IS FORMING OVER THE DELMARVA
REGION AND SOUTHEAST PA. THE FORMER AREA OF SHOWERS AND STORMS
SHOULD CROSS MUCH OF THE FORECAST AREA LATE THIS AFTERNOON AND
EARLY EVENING...WITH PERHAPS SLIGHT WEAKENING IN INTENSITY...AS
THE AIR MASS ACROSS CENTRAL NY/NORTHEAST PA HAS BEEN SOMEWHAT
CLOUDIER/MORE STABLE SO FAR TODAY. SINCE THERE IS STILL A SMALL
WINDOW FOR FURTHER DESTABILIZATION LATE THIS AFTERNOON...AND THIS
AREA IS CLOSER TO THE BETTER HEATING THAT HAS OCCURRED DOWN OVER
THE COASTAL PLAIN...WE STILL MENTION THE POSSIBILITY OF LOCALLY
HEAVY RAIN AND GUSTY WINDS...ACROSS SECTIONS OF NORTHEAST PA AND
THE WESTERN CATSKILLS.

LATER TONIGHT...ONCE THE FRONT CROSSES THE REGION...DRIER/MORE
STABLE AIR WILL BUILD IN...WITH SHOWER COVERAGE DECREASING
ACCORDINGLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
UPDATED AT 135 PM... A MUCH COOLER AIR MASS WILL PROGRESSIVELY
INVADE THE NORTHEASTERN U.S. TUE THROUGH WED. OVERALL...THIS AIR
MASS WILL ALSO BE FAIRLY DRY...SO A MINIMUM OF PRECIPITATION IS
EXPECTED. HOWEVER...A COUPLE OF UPPER-LEVEL WAVES WILL ROTATE
ACROSS UPSTATE NY...AND COULD TOUCH OFF SCATTERED SHOWER ACTIVITY
OVER THE NORTHERN FINGER LAKES...MOHAWK VALLEY...SOUTHERN TUG
HILL...AND CATSKILL ZONES...ESPECIALLY FROM TUE NIGHT INTO WED
EVENING.

BY THU...AN AMPLIFIED CLOSED LOW FOR THIS TIME OF YEAR...WILL
BEGIN TO LIFT OUT ACROSS THE CANADIAN MARITIMES...WITH RISING
HEIGHTS ACROSS NY/PA...AND MAINLY SUNNY SKIES.

AS MENTIONED ABOVE...THIS PERIOD WILL FEATURE BELOW NORMAL TEMPS
FOR EARLY JULY...WITH HIGHS IN THE UPPER 60S TO LOWER 70S...AND
LOWS IN THE 40S AND LOWER 50S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
VERY QUIET XTNDD PD AS A LRG HIPRES BLDS IN SFC AND ALOFT AND
GIVES THE AREA DRY WX. BY SUN...+590DM H5 HI OVER WRN PA AND H8
TEMPS APCHG 20C. SO...TEMP TREND WILL SHOW WRMG THRU THE PD WITH
HI/S WELL ABV NRML BY THE END OF THE PD. GNRLY FLWD HPC GUID FOR
TEMPS BUT DID DIAL BACK A BIT IN THE TEMPS NEAR THE END TO BLEND
BETTER WITH THE SRNDG OFFICES AND THE LATEST MEX GUID.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...

CONV FIRING THIS AFTN WILL BRING SCT SHWRS AND TRWS TO THE TAF
SITES FOR THE NEXT FEW HRS. IN GNRL...PCPN SHD BRING TEMP MVFR
CONDS AT WORST AS THEY PAST. COLD FNT IS STILL WELL BACK OVER THE
GREAT LAKES SO DO NOT XPCT RAPID CLRG OVRNGT INSTEAD EXPCT THE
LINGERING MOISTURE TO BRING MVFR CIGS AND VSBY WITH FOG. DRIER AIR
ENTERS THE AREA ON TUE ON WLY WINDS...DROPPING THE DEW PTS AND A
GRADUAL RETURN TO VFR CONDS BY MID TO LATE MRNG.

OUTLOOK...

TUES THRU SAT...MOSTLY VFR OTHER THAN SOME MORNING IFR FOG AT ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...MLJ
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jun 28, 1:46 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
146 PM EDT MON JUN 28 2010

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-291800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
146 PM EDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL AFFECT THE REGION LATE THIS
AFTERNOON...INTO THE EARLY EVENING. ISOLATED STORMS COULD PRODUCE
HEAVY RAINFALL AND GUSTY WINDS...THROUGH ABOUT 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

In the hours before

Special weather statement, Jun 28, 2:42 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
242 PM EDT MON JUN 28 2010

NYZ022>024-281930-
CHEMUNG NY-SCHUYLER NY-STEUBEN NY-
242 PM EDT MON JUN 28 2010

...STRONG THUNDERSTORM WILL AFFECT CHEMUNG...EAST CENTRAL STEUBEN AND
SOUTHERN SCHUYLER COUNTIES...

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SAVONA...AND MOVING
  EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MEADS CREEK AT 250 PM EDT...
  HORNBY AND MONTEREY AT 255 PM EDT...
  BEAVER DAMS AND TOWNSEND AT 300 PM EDT...
  CHAMBERS AT 305 PM EDT...
  MORELAND AND BIG FLATS AT 310 PM EDT...
  TOMPKINS CORNERS AND MILLPORT AT 315 PM EDT...
  HORSEHEADS NORTH AND HORSEHEADS AT 320 PM EDT...
  BREESPORT AND CAYUTA AT 325 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4241 7725 4231 7669 4228 7668 4228 7655
      4227 7654 4204 7663 4224 7732

MLJ
Special weather statement, Jun 28, 4:10 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT MON JUN 28 2010

NYZ025-055-056-282100-
BROOME NY-TIOGA NY-TOMPKINS NY-
410 PM EDT MON JUN 28 2010

...STRONG THUNDERSTORM WILL AFFECT NORTHERN TIOGA...SOUTHEASTERN
TOMPKINS AND WESTERN BROOME COUNTIES...

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WILLSEYVILLE...AND
  MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WILLSEYVILLE AND WEST CANDOR AT 415 PM EDT...
  CANDOR AT 420 PM EDT...
  SPEEDVILLE AND CATATONK AT 425 PM EDT...
  WEST NEWARK AND JENKSVILLE AT 430 PM EDT...
  NEWARK VALLEY AND BERKSHIRE AT 435 PM EDT...
  EAST BERKSHIRE AT 440 PM EDT...
  FOSTER AND NANTICOKE AT 445 PM EDT...
  MAINE AND UNION CENTER AT 450 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4238 7653 4228 7585 4225 7585 4225 7583
      4204 7590 4219 7653 4227 7654 4228 7657

MLJ
Special weather statement, Jun 28, 6:05 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT MON JUN 28 2010

NYZ022-023-282245-
SCHUYLER NY-STEUBEN NY-
605 PM EDT MON JUN 28 2010

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL STEUBEN AND WEST
CENTRAL SCHUYLER COUNTIES...

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KANONA TO HARTSVILLE...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  RHEIMS AND HAMMONDSPORT AT 615 PM EDT...
  BUENA VISTA AT 620 PM EDT...
  BATH AT 625 PM EDT...
  WEST CAMERON AT 630 PM EDT...
  BRADFORD AT 635 PM EDT...
  SONORA AND RISINGVILLE AT 640 PM EDT...
  SAVONA AT 645 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4229 7774 4231 7774 4242 7736 4238 7688
      4220 7732 4225 7774 4228 7774

HEDEN
Special weather statement, Jun 28, 6:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
610 PM EDT MON JUN 28 2010

NYZ015-022>025-282315-
CHEMUNG NY-SCHUYLER NY-STEUBEN NY-TOMPKINS NY-YATES NY-
610 PM EDT MON JUN 28 2010

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHEMUNG...NORTH
CENTRAL STEUBEN...SCHUYLER...SOUTHERN YATES AND SOUTHWESTERN TOMPKINS
COUNTIES...

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR PRATTSBURG...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HAMMONDSPORT AND RHEIMS AT 615 PM EDT...
  URBANA AND KEUKA AT 620 PM EDT...
  WAYNE AND BRADFORD AT 625 PM EDT...
  TYRONE AND WESTON AT 630 PM EDT...
  ALTAY AND DUNDEE AT 635 PM EDT...
  READING CENTER AND ROCK STREAM AT 640 PM EDT...
  WATKINS GLEN AND WEDGEWOOD AT 645 PM EDT...
  WATKINS GLEN AND MONTOUR FALLS AT 650 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4251 7650 4224 7673 4239 7742 4259 7733

HEDEN
Special weather statement, Jun 28, 6:22 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT MON JUN 28 2010

NYZ015>017-282315-
CAYUGA NY-SENECA NY-YATES NY-
622 PM EDT MON JUN 28 2010

...STRONG THUNDERSTORM WILL AFFECT NORTHERN YATES...SOUTHERN SENECA
AND SOUTHWESTERN CAYUGA COUNTIES...

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR POTTER...
  AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FERGUSON CORNERS AND YATESVILLE AT 630 PM EDT...
  BENTON AND KEUKA PARK AT 635 PM EDT...
  MILO MILLS AND BELLONA STN AT 640 PM EDT...
  MAYS MILLS AND MILO CENTER AT 645 PM EDT...
  DRESDEN AT 650 PM EDT...
  KENDAIA AND MAC DOUGALL AT 655 PM EDT...
  WILLARD AND ROMULUS AT 700 PM EDT...
  OVID AND LODI STATION AT 705 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4277 7728 4277 7698 4281 7697 4278 7661
      4263 7664 4263 7667 4260 7665 4256 7666
      4255 7676 4265 7731

MLJ
Special weather statement, Jun 28, 7:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT MON JUN 28 2010

NYZ024-055-PAZ038-290000-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
715 PM EDT MON JUN 28 2010

...STRONG THUNDERSTORM WILL AFFECT CHEMUNG...NORTH CENTRAL BRADFORD
AND SOUTHERN TIOGA COUNTIES...

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  HORSEHEADS...AND MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ELMIRA AND SOUTHPORT AT 720 PM EDT...
  BREESPORT AT 725 PM EDT...
  ERIN AT 730 PM EDT...
  LOWMAN AT 735 PM EDT...
  OWENS MILL AND VAN ETTEN AT 740 PM EDT...
  LOCKWOOD AND CHEMUNG AT 745 PM EDT...
  WAVERLY AND SOUTH WAVERLY AT 750 PM EDT...
  BARTON AND LITCHFIELD AT 755 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4229 7690 4229 7688 4210 7620 4188 7633
      4212 7697 4217 7697

MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:01 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben36 min
Jun 27, 11:11 PM EDTSpecial Weather StatementBGMSteuben64 min
Jun 27, 11:30 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben45 min
Jun 28, 12:15 AM EDTSpecial Weather StatementBGMChemung, Tioga45 min
Jun 28, 1:53 PM EDTSpecial Weather StatementBGMSeneca52 min
Jun 28, 2:18 PM EDTSpecial Weather StatementBGMSteuben42 min
Jun 28, 2:23 PM EDTSpecial Weather StatementBGMMadison52 min
Jun 28, 2:42 PM EDTSpecial Weather StatementBGMChemung48 min
Jun 28, 4:10 PM EDTSpecial Weather StatementBGMTioga50 min
Jun 28, 4:17 PM EDTAreal Flood AdvisoryBGMOneida3 hr
Jun 28, 6:05 PM EDTSpecial Weather StatementBGMSteuben40 min
Jun 28, 6:10 PM EDTSpecial Weather StatementBGMSchuyler65 min
Jun 28, 6:19 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca41 min
Jun 28, 6:22 PM EDTSpecial Weather StatementBGMSeneca, Yates53 min
Jun 28, 6:32 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Tompkins, Yates43 min
Jun 28, 6:50 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga, Seneca, Tompkins, Yates40 min
Jun 28, 7:15 PM EDTSpecial Weather StatementBGMChemung45 min
Jun 28, 7:25 PM EDTSevere Thunderstorm WarningBGMCayuga, Chenango, Cortland, Madison, Onondaga, Seneca and 1 more65 min
Jun 28, 7:55 PM EDTTornado WarningBGMCortland, Tompkins35 min

Nearby

Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.